question-icon

What causes black stools and stomach pain while having low blood pressure?

default
Posted on Thu, 18 Jul 2019
Question: After having 3 stents put in my "widow-maker" artery a month ago, my cardiologist discontinued my last BP med (Lisinopril). My BP this morning was 99/62. The last couple of bowel movements have been black and my stomach has hurt for several months. Are all these events related? My cardiologist recommended a visit to my GP th check for hemoglobin levels.
doctor
Answered by Dr. Ilir Sharka (20 minutes later)
Brief Answer:
I would recommend as follows:

Detailed Answer:

Hello,

I would explain that the black stool and stomach pain could be caused by gastric bleeding, probably related to the blood thinner therapy.

On the other hand, gastric bleeding can lead to blood loss and anemia, which would explain your low blood pressure values.

So, I agree with your cardiologist on the recommendation to check Hemoglobin levels, to investigate for anemia.

I would also recommend performing other tests:

- stool analysis for the presence of blood
- a fibrogastroscopy to investigate for an ulcer

You should discuss with your doctor as soon as possible on the above tests.

Meanwhile, I recommend taking Pantoprazole or Omeprazole to help improve your stomach pain.

Hope you will find this answer helpful!

Regards,
Dr. Ilir Sharka, Cardiologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 8046 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes black stools and stomach pain while having low blood pressure?

Brief Answer: I would recommend as follows: Detailed Answer: Hello, I would explain that the black stool and stomach pain could be caused by gastric bleeding, probably related to the blood thinner therapy. On the other hand, gastric bleeding can lead to blood loss and anemia, which would explain your low blood pressure values. So, I agree with your cardiologist on the recommendation to check Hemoglobin levels, to investigate for anemia. I would also recommend performing other tests: - stool analysis for the presence of blood - a fibrogastroscopy to investigate for an ulcer You should discuss with your doctor as soon as possible on the above tests. Meanwhile, I recommend taking Pantoprazole or Omeprazole to help improve your stomach pain. Hope you will find this answer helpful! Regards, Dr. Ilir Sharka, Cardiologist